Ask a doctor

Does Accutane Cause Erection Problems (ED)?

I've been on the drug for 183 days now and read yesterday that quite a few people experienced PERMANENT erection problems (ED), lack of libido, etc. they say it's because of accutane. As soon as I read it I tested myself and I couldn't get an erection. I think it can be mental. What do you think? and if it was real will it be temporary? will it go away when I'm off accutane? I'm asking this specially to F. Victor Rueckl, MD. I trust you 100%. Have you had any patients with these side effects?

Doctor Answers (1)

Accutane and ED

+1

Well, I very much appreciate your vote of confidence, let me start with. I have prescribed Accutane for nearly 30 years. I don't know of one patient who has had this problem, even temporarily while on Accutane. I have also taken the drug several different times over my lifetime and have not experienced anything like this. My personal opinion is the following: Accutane gets blamed for many, many things which is frankly isn't even capable of doing. Many times I find in practice and literature that when something changes with a patient's life, the easiest thing is to point to the most recent (or most read about as having side effects!) medication. This is usually just not the source of the problem. So I do not think Accutane has any connection with ED.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.